MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint has been elevated for investigation.
 
Event or Problem Description
The customer reported a false positive results on a realtime sars-cov-2 assay.A patient tested positive for sars-cov-2 on the realtime sars-cov-2 assay on (b)(6).A physician questioned the results, so they were retested the following day with a new sample, (b)(6), with negative results.The patient had also tested negative on (b)(6) with a third different sample.All assay parameters, such as assay controls, internal control, reference dye performed as per specifications.The customer was not able to be reached after being contacted three separate times for additional information.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review and a complaint history review.Customer data review: the review of the customer data demonstrated that the assay software and the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 513138 is performing as expected.The assay reagents performed as expected and met the assay specification requirements without any error codes.There is no indication that lot 513138 is performing outside of established design performance specifications.The result logs for the questioned runs were reviewed.The runs were valid, met assay specification requirements, and no error codes or flags were displayed for the controls.One patient that was tested with different draws (3 times total) called positive result for sars-cov-2 on one out of three runs.Note: on (b)(6) 2021, the customer provided an update.According to the provided update, the cause of the questioned false positive result was determined to be collection error.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 513138 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 513138.The capa review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 513138 and its components was performed and did not identify any internal or post-production use issues related to the reported complaint.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amp kit (list 09n77-95) lot 513138 identified one additional complaint ticket related to the reported complaint.This ticket was independently investigated, and no product deficiency was identified.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 513138 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key11554132
Report Number3005248192-2021-00032
Device Sequence Number19790673
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/01/2022
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number513138
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1